Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 9, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Feb 23, 2004, 3:48 PM CST for Lincoln Parish, Louisiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 23, 2004, 3:48 PM CST (21:48 UTC)
- Expired
- Feb 23, 2004, 4:30 PM CST
- In force
- 42 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Lincoln Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.8 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 591 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
845 WUUS54 KSHV 232148 SVRSHV LAC061-232230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 347 PM CST MON FEB 23 2004 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LINCOLN PARISH IN NORTH CENTRAL LOUISIANA THIS INCLUDES THE CITIES OF...RUSTON...GRAMBLING * UNTIL 430 PM CST * AT 347 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR SIMSBORO...MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RUSTON BY 355 PM CST REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... LINCOLN PARISH IN NORTH CENTRAL LOUISIANA... UNTIL 430 PM CST. LAT...LON 3263 9286 3245 9280 3256 9243 3274 9256 $$ 03
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 23, 3:25 PM CST, 23 minutes earlier.
Area forecast discussion, Feb 23, 3:25 PM CST, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 325 PM CST MON FEB 23 2004 .DISCUSSION... ACTIVE DAY AS SEVERAL STORMS HAVE PRODUCED PENNY TO GOLF BALL SIZED HAIL FROM DEEP E TX...INTO NW LA THIS AFTERNOON. TOUGH FORECAST IN STORE THROUGH THE NEXT 36 TO 48 HRS IN REGARD TO SUBTLE MODEL DISCREPANCIES WITH IMPULSES EJECTING OUT AHEAD OF OUR DESERT SW UPPER LOW. CONVECTION WHICH FIRED W OF TYR THIS AFTERNOON APPEARED TO DEVELOP IN AREA OF DIFFERENTIAL HEATING...WHERE BREAKS IN THE CLOUD COVER WAS OBSERVED...WITH DRY AIR BEING ENTRAINED INTO DEEP E TX/NCNTRL LA BY EARLY AFTERNOON AHEAD OF LOW VIA WATER VAPOR LOOP... THUS ENHANCING ELEVATED INSTABILITY. WILL DECIDE AT PRESSTIME WHETHER TO MENTION SVR IN THE ZONES THIS EVENING OR NOT FOR NCNTRL LA. ACTIVITY MAY BEGIN TO WIND DOWN BY EARLY THIS EVENING OVER NCNTRL LA AS SHORTWAVE ENERGY EJECTS EAST...BUT H925-850 TROUGH AXIS SETS UP RESIDENCE ALONG THE RED RIVER VALLEY TONITE...WITH THE META PERSISTENT IN ITS 12/18Z RUNS IN PICKING UP ON ANOTHER PIECE OF ENERGY LIFTING NE ACROSS E TX/NCNTRL LA OVERNITE. HAVE GONE LIKELIES AREAWIDE DESPITE THE DRIER GFS...AS LOW LEVEL TROUGH AXIS MAY BEGIN TO SINK SOUTH IN RESPONSE TO RIDGING NOSING SOUTH THROUGH OK/AR OVERNITE. UPPER LOW WILL MOVE E INTO W TX EARLY TUES... THROUGH SCNTRL TX...AND INTO SE TX/SRN LA BY EARLY WED. MODELS CONSISTENT IN DEVELOPING A SFC LOW OVER S TX ALONG A STATIONARY SFC BNDRY/WARM FRONT...MOVING E ALONG THE BNDRY INTO THE NRN GULF BY EARLY EVENING. WHILE PERIODS OF RAIN SHOULD BE ONGOING BY MIDDAY... STRONG OVERRUNNING WILL TAKE SHAPE BY LATE AFTERNOON OVER E TX AS CLOSED LOW PUSHES EAST...THUS HEAVY RAIN A GOOD BET ACROSS OVER THE ALREADY WATERLOGGED AREAS OF DEEP E TX/NCNTRL LA. FFG VALUES ALREADY LOW OVER NCNTRL LA...A BIT HIGHER OVER E TX...AND STEADY EWD PROGRESSION OF THE SYSTEM SHOULD HELP LIMIT FLOODING PROBS. GIVEN THAT IT STILL FALLS 3 PERIODS OUT...WILL FORGO FFA ATTM... BUT MIDNITE SHIFT MAY RECONSIDER IF SYSTEM DOES SLOW DOWN. HOWEVER...GIVEN GFS TRACK RECORD AS OF LATE...HAVE TAKEN THE SLOWER SOLUTION WITH THE SYSTEM...THUS WENT LIKELY POPS OUT EAST WED MORNING. MODELS CONSISTENT WITH A SHARP DIVIDING LINE WITH THE RAIN/DRY AIR TUES NITE AS THE DRY AIR LINGER ON THE N/NW SIDE OF THE SYSTEM... BUT IS POISED TO SPILL SWD ON THE BACKSIDE OF THIS SYSTEM WED... RAPIDLY SHUTTING OFF THE PRECIP MACHINE FROM W TO E. MODEST CAA ALSO ENSUES THEREAFTERWARDS...WITH STRATOCU DECK LINGERING OVER MUCH OF THE AREA THROUGH THE DAY. LOW CLOUDS MAY HANG TOUGH OVER THE E WED. NITE...WITH SFC RIDGE BUILDING E INTO THE REGION THURS. GREAT WEATHER APPEARS ON TAP THROUGH THE END OF THE WEEK...UNTIL THE NEXT LONGWAVE TROUGH BEGINS TO DIG SE THROUGH THE DESERT SW SAT. HAVE KEPT LOW CHANCE POPS OUT W FOR SAT...BUT TAPERED FARTHER E...WITH CHANCE POPS CONTINUING SUN AS SYSTEM SWINGS THROUGH. SHORTWAVE ENERGY LIFTS NE INTO THE GREAT LAKES BY MON MORNING...WITH AIR MASS MODIFYING BEHIND ASSOCIATED FRONTAL BNDRY. NOT EXPECTING MUCH OF A DIURNAL RANGE IN TEMPS TUES GIVEN CLOUD COVER/RAIN...BUT HAVE TRENDED NEAR THE MAV GUIDANCE THROUGH THE SHORT TERM. PRELIMS ARE NEXT... 15 && .PRELIMINARY POINT TEMPS/POPS... SHV 52 57 41 49 / 60 80 90 50 MLU 48 56 43 47 / 60 80 90 60 TXK 50 56 40 51 / 60 80 70 50 TYR 52 56 39 50 / 60 90 90 30 LFK 55 58 43 51 / 60 90 90 50 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, Feb 23, 12:00 PM CST, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST MON FEB 23 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-241200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST MON FEB 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS OVER DEEP EAST TEXAS AND NORTHCENTRAL LOUISIANA...WILL GRADUALLY SPREAD NORTH NORTHEAST INTO SOUTHWEST ARKANSAS...EXTREME NORTHEAST TEXAS...AND SOUTHEAST OKLAHOMA THIS AFTERNOON...IN ASSOCIATED WITH A SERIES OF UPPER LEVEL DISTURBANCES TRAVERSING NORTHEAST ACROSS TEXAS...AHEAD OF AN UPPER LEVEL STORM SYSTEM OVER SOUTHERN ARIZONA. SOME OF THESE STORMS MAY PRODUCE LARGE HAIL OVER PORTIONS OF EAST TEXAS... MAINLY SOUTH OF A ALTO...TO HENDERSON...TO CARTHAGE LINE... AND ALSO OVER NORTHWEST AND NORTHCENTRAL LOUISIANA. THESE STORMS SHOULD WEAKEN BY LATE THIS AFTERNOON...BUT ADDITIONAL REDEVELOPMENT WILL OCCUR THIS EVENING AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY... THE UPPER LEVEL STORM SYSTEM WILL MOVE EAST INTO WEST TEXAS TUESDAY MORNING...AND INTO EAST TEXAS BY EARLY EVENING. RAIN AND THUNDERSTORMS WILL INCREASE IN COVERAGE FROM WEST TO EAST ACROSS THE REGION TUESDAY AFTERNOON AND TUESDAY NIGHT...BEFORE ENDING WEDNESDAY MORNING. HEAVY RAIN WILL BE POSSIBLE ACROSS EAST TEXAS LATE TUESDAY AFTERNOON...SPREADING EAST INTO NORTHCENTRAL LOUISIANA TUESDAY NIGHT. AFTERWARDS...NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED ACROSS PORTIONS OF EAST TEXAS AND NORTHCENTRAL LOUISIANA THIS AFTERNOON...BUT ARE NOT EXPECTED TONIGHT.
In the hours before
Local storm report, Feb 23, 12:37 PM CST, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1237 PM CST MON FEB 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1115 AM HAIL 12 W NACOGDOCHES 31.61N 94.86W
02/23/2004 0.75 INCH NACOGDOCHES TX TRAINED SPOTTER
HAIL COVERED THE GROUND FOR A SHORT TIME.
&&
03Local storm report, Feb 23, 2:54 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
254 PM CST MON FEB 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL PLEASANT HILL 31.82N 93.52W
02/23/2004 0.88 INCH SABINE LA LAW ENFORCEMENT
0226 PM HAIL GRAND CANE 32.08N 93.81W
02/23/2004 0.88 INCH DE SOTO LA TRAINED SPOTTER
COVERING THE GROUND
0230 PM HAIL MANSFIELD 32.03N 93.70W
02/23/2004 1.75 INCH DE SOTO LA TRAINED SPOTTER
&&
#9The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 1:16 PM CST | Severe Thunderstorm Warning | SHV | Sabine | 29 min |
| Feb 23, 1:30 PM CST | Severe Thunderstorm Warning | SHV | Red River | 30 min |
| Feb 23, 2:13 PM CST | Severe Thunderstorm Warning | SHV | De Soto | 47 min |
| Feb 23, 2:43 PM CST | Severe Thunderstorm Warning | SHV | Red River | 32 min |
| Feb 23, 3:11 PM CST | Severe Thunderstorm Warning | SHV | Bienville | 49 min |
| Feb 23, 4:16 PM CST | Severe Thunderstorm Warning | SHV | Union | 59 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.